Alert archive / Utah / High Wind Watches in 2019
High Wind Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Sep 27, 2019, 3:25 AM MDT. It took effect at Sep 28, 2019, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 27, 2019, 3:25 AM MDT (09:25 UTC)
- In effect from
- Sep 28, 2019, 12:00 PM MDT
- Expired
- Sep 27, 2019, 2:54 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
053 WWUS75 KSLC 270925 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 325 AM MDT Fri Sep 27 2019 UTZ015-016-272200- /O.NEW.KSLC.HW.A.0004.190928T1800Z-190929T0400Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, and Cedar City 325 AM MDT Fri Sep 27 2019 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...South to southwest winds 30 to 40 mph with gusts in excess of 60 mph. * WHERE...West Central and Southwest Utah. * WHEN...From Saturday afternoon through Saturday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially along east-west oriented roadways, and for those towing trailers and other high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
618 WWUS75 KSLC 272054 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 254 PM MDT Fri Sep 27 2019 UTZ015-016-281100- /O.UPG.KSLC.HW.A.0004.190928T1800Z-190929T0400Z/ /O.NEW.KSLC.HW.W.0008.190928T1800Z-190929T0400Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, and Cedar City 254 PM MDT Fri Sep 27 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...West Central Utah and Southwest Utah. * WHEN...From noon to 10 PM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be quite difficult, especially for high profile and light weight vehicles. Areas of blowing dust could significantly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Using extra caution when driving, especially in areas where strong crosswinds may exist. && $$ UTZ019-281100- /O.NEW.KSLC.WI.Y.0014.190928T1800Z-190929T0400Z/ Utahs Dixie and Zion National Park- Including the city of St George 254 PM MDT Fri Sep 27 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Utahs Dixie and Zion National Park. * WHEN...From noon to 10 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Areas of blowing dust could significantly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ013-020-021-281100- /O.NEW.KSLC.WI.Y.0014.190928T1800Z-190930T0400Z/ San Rafael Swell-South Central Utah- Glen Canyon Recreation Area/Lake Powell- Including the cities of Green River and Kanab 254 PM MDT Fri Sep 27 2019 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 10 PM MDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...San Rafael Swell, South Central Utah and Glen Canyon Recreation Area/Lake Powell. * WHEN...From noon Saturday to 10 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Boaters on Lake Powell could experience dangerous conditions for small craft, especially in areas of open water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Sep 26, 9:48 PM MDT, 5 hours 37 minutes earlier.
Area forecast discussion, Sep 26, 9:48 PM MDT, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 948 PM MDT Thu Sep 26 2019 .SYNOPSIS...A deep and cold trough will set up over the Great Basin this weekend, bringing widespread precipitation and much cooler temperatures to mainly northern Utah, while windy conditions are expected across the southern Utah. && .SHORT TERM (Through 00z Monday)...The deformation axis across extreme southern Utah was the focus of convection across the southern mountains this afternoon. This deformation axis has been weakening this evening as the upper low over southwest Arizona/southeast California begins to elongate in a more southwest- to-north east orientation. The last of the convection remains near the convectively induced vorticity max near the Utah/Arizona border. This feature will exit to the south shortly and bring an end to showers/storms by midnight. A major early fall storm system will take shape over the western CONUS this weekend. The upper trough moving southeast along the BritCol coast supported by very cold air aloft and increasing jet support will rapidly develop into a closed low centered over the Pacific Northwest late Friday night/early Saturday. This upper low looks to remain stationary across the Pacific Northwest with a series of energetic shortwaves lifting northeast across the western/northern Great Basin and northern Rockies this weekend. The baroclinic zone stretched west-to-east just north of Utah this evening will sag south into northern Utah later tonight. Not anticipating much in the way of precip along this boundary as the best dynamic and thermal support for lift will remain well removed to the north of this low-level baroclinic zone. Backing flow ahead of the developing upper low will leave a southwest-to-northeast low-level baroclinic zone across northwest Utah by Saturday afternoon. The baroclinic zone will become the focus of what should be moderate to heavy precip by late Saturday afternoon through Sunday. The driving force will be good low level convergence with a series of ejecting shortwaves drawing into much colder air and dynamic support for lift near the low- level boundary. Precip will likely expand and turn heavier late Saturday night/Sunday as the low-level baroclinic zone tightens and additional shortwaves ripple over the top with strong jet support reaching it's peak on Sunday. Precip-type initially on Saturday will come in as rain, with gradually lowering snow levels across the northern Wasatch range as the baroclinic zone advances slowly east across the far north. Snow levels will drop rapidly Saturday night due to strong synoptic lift and the advection of the coldest air of the early fall across the north. Snow could briefly show up in the northern valleys Saturday night/Sunday, though accumulations will likely remain above 6500-7000 feet during the peak of the storm. .LONG TERM (After 00Z Monday)...Models remain in good relative agreement with the evolution of the storm system through the early part of next week. Sunday night, the mean upper low is progged to remain in place across the western CONUS, with the low center over Oregon. A brief period of subsidence looks to develop Sunday night behind the embedded shortwave trough that ejects out of the mean low. As a result, expect a bit of a break in the weather. The cold airmass behind the front and thinning clouds will lead to cold overnight mins with temperatures below freezing in many of the higher valleys and near freezing in some of the normally colder lower valleys. A second, weak, embedded disturbance within the mean low is progged to cross Utah on Monday. This will push a secondary cold front into northern Utah. This will be a more shallow cold front, and the airmass looks to be relatively dry, and as such, the models are not producing much in the way of QPF despite the presence of the right entrance of the upper jet. However, given some dynamic forcing, have gone a bit higher on PoPs across northern Utah than models would suggest, with snow levels in the 6-7.5kft range. The low will then open up and swing across Utah Tuesday afternoon/evening. Again, a reinforcing cold front and a small chance of valley rain and mountain snow can be expected. After that, a warming and drying trend will develop Wednesday into Thursday. && .AVIATION...VFR conditions will prevail at the KSLC terminal through at least Friday afternoon, with increasing clouds through the day Friday. Southeasterly winds will become established after 03z, then turn northwesterly after 18-19z. && .FIRE WEATHER...A frontal boundary will work into northern Utah late tonight prior to stalling tomorrow. Light showers, increased RH and significant cloud cover is expected. This front will remain near stationary Saturday as a strong and cold upper level storm system approaches from the west. South of this boundary southerly winds are expected to become strong and gusty Saturday, but critical RH is not expected for cured zones across the south, likely remaining in the 20-25% range across the Arizona strip and southeast. North of this front areal extent of rain and rainfall rates will increase with wetting rains a given north of the US 6 corridor. The parent storm system will cross the area Sunday bringing much cooler temps to the north/west, along with accumulating mountains snows (3-6" above 8kft, snow levels down to 5000ft briefly). The southeast will remain south of the front with a continuation of strong and gusty southerly winds, and lowering RH. Likely to see critical conditions develop Sunday along the AZ strip and southeast as a heads up. This system is expected to move out of the area during the day Sunday leaving cool and stable conditions for the beginning of next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && CONGER/CHENG/MERRILL For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Sep 26, 5:01 AM MDT, 22 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 501 AM MDT Thu Sep 26 2019 UTZ001>016-019>021-517-518-WYZ021-271200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 501 AM MDT Thu Sep 26 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An early season Pacific storm system will cross the region during the upcoming weekend resulting in the potential for widespread moderate rainfall totals. Recent burn scars at low elevations should be monitored for debris flow threats. Accumulating snow in the mountains of northern Utah is also expected, particularly above 7000 feet. Strong southwest winds are expected Saturday across southern and eastern valleys, with gusts in excess of 45 mph likely. This will result in strong crosswinds for east-west travel corridors across central and southern Utah. Overnight temperatures will be cold Sunday night through mid week which may result in hard freeze conditions in outlying areas of northern and central Utah. Sensitive plants and pets that reside outdoors should have protection from freezing temperatures. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:54 PM MDT | High Wind Warning | SLC | 31 hr | |
| Sep 27, 2:54 PM MDT | Wind Advisory | SLC | 54 hr | |
| Sep 27, 3:12 PM MDT | Fire Weather Watch | SLC | Carbon, Emery, Garfield, Kane, San Juan, Washington and 1 more | 20 hr |
Nearby
High Wind Watches in Utah, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.